Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) is rare, acute and life-threatening conditions usually associated with mucosal loss and can be caused by various medicines. Even it also may cause by took alternative medications from unregistered medical practitioner (Hakeem). It includes the severe form of mucosal dermatitis, and characterized by extensive epidermal blistering, it leads to epidermal necrosis and loss of the epidermis. They can also cause oral mucosa lesions. A 11-year-old female patient admitted with the complain of headache, loose stool, haematuria, rashes with itching followed by mucosa loss throughout the body, including both face and hands, multiple ulcers present in the oral cavity. On laboratory investigation, abnormal values are: - White blood cell (11500/microliter) and SGOT (60 U/L), SGPT (86 U/L) levels are abnormally identified. Patient was treated with Injection Vancomycin 4ml in 60ml in Normal saline q.i.d. (4 times a day) for 10 days. Further changed to tablet Azithromycin 250 mg once daily for next 5 days. Injection Meropenum (8mL+12mL), Injection Lipomadol. Lidocaine and fusidic acid jelly application 3 times daily for lips and skin lesions was prescribed.
Keywords: Stevens - Johnson syndrome, Toxic Epidermal Necrolysis, Erythema Dermatitis, Blisters, Alternative Medication, Life-threatening Condition.